Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 147, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 12, 2012, 5:47 PM MDT for 5 counties in New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2012, 5:47 PM MDT (23:47 UTC)
- Expired
- Oct 12, 2012, 6:11 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Mora County, NM, Rio Arriba County, NM, San Miguel County, NM, Santa Fe County, NM, Taos County, NM
The radar
The Albuquerque radar (KABX), 137 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
545 WUUS55 KABQ 122347 SVRABQ NMC033-039-047-049-055-130030- /O.NEW.KABQ.SV.W.0147.121012T2347Z-121013T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 547 PM MDT FRI OCT 12 2012 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO EAST CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO EXTREME SOUTH CENTRAL TAOS COUNTY IN NORTH CENTRAL NEW MEXICO WEST CENTRAL MORA COUNTY IN NORTHEAST NEW MEXICO NORTHWESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 630 PM MDT * AT 544 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED NEAR GASCON...OR ABOUT 8 MILES SOUTHWEST OF MORA...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MORPHY LAKE STATE PARK... LEDOUX... CLEVELAND... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. && LAT...LON 3610 10550 3584 10517 3551 10575 3563 10591 TIME...MOT...LOC 2346Z 223DEG 31KT 3592 10543 $$
1 follow-up statement
228 WWUS55 KABQ 130011 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 611 PM MDT FRI OCT 12 2012 NMC033-039-047-049-055-130021- /O.CAN.KABQ.SV.W.0147.000000T0000Z-121013T0030Z/ SANTA FE-RIO ARRIBA-SAN MIGUEL-MORA-TAOS- 611 PM MDT FRI OCT 12 2012 ...SEVERE THUNDERSTORM WARNING CANCELLED FOR EXTREME SOUTH CENTRAL TAOS...WEST CENTRAL MORA...NORTHWESTERN SAN MIGUEL...EXTREME SOUTHEASTERN RIO ARRIBA AND EAST CENTRAL SANTA FE COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3610 10550 3584 10517 3551 10575 3563 10591 TIME...MOT...LOC 0011Z 223DEG 31KT 3608 10525 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 3:23 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Oct 12, 3:23 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 323 PM MDT FRI OCT 12 2012 .DISCUSSION... ACTIVE WEATHER TO CONTINUE INTO EARLY SATURDAY...THEN A DRYING AND WARMING TREND EXPECTED THROUGH NEXT WEEK. AT 12Z...THE KABQ SOUNDING REVEALED A PWAT OF 0.81 INCH...WHICH IS 177 PERCENT OF NORMAL AND ROUGHLY 2 STANDARD DEVIATIONS ABOVE NORMAL. THIS ABUNDANT MOISTURE...COUPLED WITH DESTABILIZATION OF THE ATMOSPHERE ASSOCIATED WITH THE APPROACHING PACIFIC STORM SYSTEM...HAS RESULTED IN ROBUST THUNDERSTORMS. STORMS RACED NORTHEAST AT 40 TO 50 MPH...WITH THE KABX VAD WIND PROFILE SHOWING 50KTS AS LOW AS 15K FT ASL. AT 3PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE DEVELOPING BETWEEN THE DIVIDE AND THE RIO GRANDE VALLEY ACROSS CENTRAL AND NORTHERN PORTIONS OF THE AREA. AT THE SAME TIME...THE LATEST WATER VAPOR IMAGERY SHOWED A DISTINCT DRY SLOT WORKING UNDER THE UPPER LOW CIRCULATION INTO SOUTHWEST NEW MEXICO. DRY AIR RACING NE WILL PUT A DAMPER ON CONVECTION LATER THIS EVENING ALONG/WEST OF THE MIDDLE AND LOWER RIO GRANDE VALLEY...INSTEAD FAVORING THE NORTHERN MOUNTAINS AND AREAS ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN. A THREAT FOR SEVERE THUNDERSTORMS STILL EXISTS...ESPECIALLY ACROSS THE EASTERN PLAINS THIS EVENING AND OVERNIGHT. SURFACE- BASED INSTABILITY PARAMETERS FROM THE LATEST LAPS ANALYSIS SHOW IMPRESSIVE VALUES ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS WHERE SURFACE DEWPOINT TEMPERATURES HAVE CLIMBED UP INTO THE MID 60S. THIS AIRMASS WILL CONTINUE TO ADVECT SLOWLY NORTHWARD AND ACT TO WASH-OUT THE ERODING FRONTAL BOUNDARY CURRENTLY IN PLACE ACROSS THE NORTHEAST PLAINS. LATER THIS EVENING...AS THE PACIFIC FRONT TAKES SHAPE AND PUSHES OUT INTO THE PLAINS...EXPLOSIVE CONVECTIVE DEVELOPMENT IS POSSIBLE. THE SPC DAY 1 CONVECTIVE OUTLOOK CONTINUES TO SHOW OUR EASTERN PLAINS IN THE SLIGHT RISK AREA. OVERNIGHT ACROSS THE REMAINDER OF NORTHERN AND CENTRAL NEW MEXICO A CONVECTIVE DOWNTREND IS EXPECTED...EXCEPT FOR OVER THE NORTHERN MOUNTAINS AND WEST CENTRAL MOUNTAINS WHERE OROGRAPHICALLY-INDUCED SHOWERS WILL PERSIST. SNOW SHOWERS ARE FORECAST...GENERALLY ABOVE 10K FT OVERNIGHT WITH SOME ACCUMULATION POSSIBLE OVER THE PEAKS OF THE SAN JUANS...SANGRE DE CRISTOS AND POSSIBLY MT. TAYLOR. PEAKS ABOVE 11K FT COULD SEE SEVERAL INCHES OF ACCUMULATION OVERNIGHT INTO SATURDAY NEAR THE COLORADO BORDER. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM...AND MAY BE EXTENDED/EXPANDED. WE'RE CURRENTLY HITTING CRITERIA AT KABQ...BUT IS LOCALLY ENHANCED BY LOWER BOUNDARY LAYER EVAPORATIVE COOLING ASSOCIATED WITH NEAR-BY CONVECTION. WINDS WILL STAY UP OVERNIGHT AS A SHORTWAVE TROUGH ROTATES AROUND THE NE MOVING UPPER LOW AND PUSHES ACROSS CENTRAL NM EARLY SATURDAY. THE FOCUS FOR WINDY CONDITIONS WILL SHIFT TO THE EASTERN PLAINS SATURDAY...BUT STRONGER WINDS WILL REMAIN IN THE LOWER BOUNDARY LAYER WEST OF THE CENTRAL MOUNTAIN CHAIN THROUGH AT LEAST MID DAY. AFTER A SPELL OF BELOW NORMAL TEMPERATURES THIS WEEKEND...A DRYING/WARMING TREND WILL BE IN PLACE FOR NEXT WEEK. ABOVE TO WELL ABOVE NORMAL TEMPERATURES ARE FORECAST THROUGH THE END OF NEXT WEEK WITH A DRY NORTHWEST FLOW ALOFT. THERE CONTINUES TO BE SOME DISAGREEMENT AMONG THE MEDIUM RANGE MODEL SOLUTIONS WITH THE HANDLING OF A WEAK UPPER LEVEL TROUGH OVER NW MEXICO EARLY/MID WEEK. THE GFS MOVES THIS FEATURE EAST INTO SOUTHERN NM BY TUESDAY AND PICKS-UP SOME TROPICAL MOISTURE...BRINGING CLOUDS AND RAIN CHANCES TO THE SOUTHERN THIRD OF THE STATE. THE MODEL TRENDS...HOWEVER...ARE WETTER AT THIS TIME SO WE'VE INCLUDED A MENTION OF SHOWERS AND THUNDERSTORMS FOR SOUTHERN AREAS ON TUESDAY. 11 && .FIRE WEATHER... DYNAMIC WEATHER TODAY WITH A MID LEVEL DRY SLOT PUNCHING INTO THE SOUTHWEST CORNER WHILE SHOWERS AND STORMS HAVE AFFECTED NORTHERN AND EASTERN AREAS TODAY. THE SYSTEM AND ASSOCIATED PRECIPITATION WILL RAPIDLY PUSH NORTHEASTWARD OVERNIGHT AND EVENTUALLY CLEAR THE AREA ON SUNDAY. SOME PSEUDO WRAP AROUND PRECIPITATION COULD IMPACT THE FAR NORTHERN MOUNTAINS ON SATURDAY BUT NOT LOOKING FOR MUCH. WINDS WILL GUST UP OUT OF THE NORTH/NORTHWEST SATURDAY IN THE WAKE OF THE DEPARTING LOW. AS A RESULT...VENTILATION WILL BE PRETTY GOOD ACROSS THE AREA. MIXING HEIGHTS WILL CERTAINLY FALL THOUGH ACROSS THE WESTERN TIER AS COOLER AIR FILTERS IN FROM THE WEST. THE HIGHER MIXING HEIGHTS WILL REMAIN ACROSS THE EAST SATURDAY AFTERNOON. HUMIDITY WILL FALL ACROSS THE EASTERN HALF BUT RISE SOME ACROSS THE WEST. WINDS WILL RELAX SOME ON SUNDAY ALTHOUGH A MODERATE NORTHWEST FLOW ALOFT WILL REMAIN AS SOME RIDGING OVERTAKES THE AREA. VENTILATION WILL CERTAINLY LOWER DUE TO THE POST COLD FRONTAL INVERSION WITH POORS DEPICTED ACROSS THE WESTERN THIRD. DRY CONDITIONS WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES EXPECTED. THERE IS SOME SLIGHT UNCERTAINTY FOR THE EARLIER HALF OF NEXT WEEK...ESPECIALLY AS IT CONCERNS TUESDAY. THE GFS MODEL TRACKS A WEAK BAJA LOW OVER THE SOUTHERN PORTION OF THE STATE WHILE THE EUROPEAN AND CANADIAN MODELS ARE LESS ROBUST WITH THE FEATURE. THE GFS IS SHOWING SOME PRECIPITATION ACROSS THE SOUTHERN TIER OF THE STATE WHILE THE ECMWF AND GEM MODELS SHOW NO PRECIPITATION. SUSPECT GFS COULD BE AN OUTLIER AS FAR AS PRECIPITATION GOES BUT WILL NEED TO WATCH THE DAY TO DAY TRENDS. VENTILATION WILL RISE SOME ON MONDAY AND IMPROVE EVEN MORE ACROSS THE SOUTHWEST HALF ON TUESDAY. IMPROVING AREAWIDE ON WEDNESDAY. MODELS ALSO POINTING TOWARDS SOME SORT OF MID LEVEL DRY AIR INTRUSION THUS LOWERING HUMIDITY VALUES ON MONDAY. WHAT HAPPENS AFTER THAT AS FAR AS THE MID LEVEL DRY INTRUSION WILL BE DEPENDENT ON THAT BAJA WAVE. MODELS SEEM TO BE IN PRETTY GOOD CONSENSUS WITH A BROAD RIDGE DEVELOPING OVER THE DESERT SOUTHWEST. THIS MEANS ABOVE NORMAL TEMPERATURES AND LOWERING HUMIDITY. PERHAPS A FEW MODERATE BREEZES STARTING OUT DUE TO A MODERATE FLOW ALOFT BUT GRADUALLY BECOMING LIGHTER AS TIME GOES ON. VENTILATION COULD BE A CONCERN AS THE WINDS ALOFT LIGHTEN SOME DUE TO THE RIDGE BUILDUP BUT SUSPECT LOW LEVEL INSTABILITY WILL HELP WITH THAT. IF THIS PATTERN WERE TO OCCUR IN NOVEMBER...THEN ANOTHER STORY FOR SURE. WILL NEED TO MONITOR THAT TREND THE LATTER HALF OF NEXT WEEK. 50 && .AVIATION... 18Z TAF CYCLE CHALLENGING AND DYNAMIC WEATHER DAY WITH FAST MOVING SHOWERS AND STORMS. THE MAIN THREAT OF IFR AND MVFR DUE TO PRECIPITATION WILL BE FOUND AT TCC AND LVS BUT CANT RULE OUT ANY LOCATION EVEN THE RIO GRANDE VALLEY TERMINALS DUE TO THE ATMOSPHERIC DYNAMICS IN PLACE. MID LEVEL DRY SLOT WILL GRADUALLY CLEAR CLOUDS AND PRECIPITATION OUT ACROSS THE SOUTHERN HALF OF THE FORECAST AREA THIS EVENING AND THIS IS INDICATED IN THE NEW TERMINAL FORECAST SET. DUE TO THE FAST MOVING NATURE TO THE STORMS...WIND GUSTS WILL VARY PRETTY SIGNIFICANTLY BUT MOST OF THE READINGS SHOULD REMAIN LESS THAN 35 KT UNDER THE MORE GENERAL WIND REGIME. FORECASTING THE WIND SHIFT FROM WEST TO EAST THE NEXT 6 TO 10 HOURS WILL ALSO BE TRICKY AT TIMES BUT SHOULD GO FROM A SOUTH/SOUTHEAST TO A WEST/NORTHWEST AS TIME PROGRESSES. DUE TO THE COLD FRONT ACROSS THE NORTHEAST PLAINS...WIND DIRECTIONS WILL ALSO BE SQUIRRELY THERE. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 40 62 34 70 / 10 0 0 0 DULCE........................... 32 57 28 66 / 30 20 0 0 CUBA............................ 36 59 34 68 / 20 5 0 0 GALLUP.......................... 33 61 30 69 / 10 0 0 0 EL MORRO........................ 32 59 28 67 / 10 0 0 0 GRANTS.......................... 34 61 30 69 / 10 0 0 0 QUEMADO......................... 34 61 32 72 / 5 0 0 0 GLENWOOD........................ 43 71 36 79 / 0 0 0 0 CHAMA........................... 29 52 29 63 / 40 20 5 0 LOS ALAMOS...................... 35 59 34 67 / 30 5 0 0 PECOS........................... 37 58 37 67 / 10 5 0 0 CERRO/QUESTA.................... 31 56 28 65 / 40 10 0 0 RED RIVER....................... 29 50 29 59 / 60 20 5 5 ANGEL FIRE...................... 29 51 30 61 / 50 10 5 5 TAOS............................ 33 59 27 67 / 30 10 0 0 MORA............................ 35 58 34 66 / 30 5 0 0 ESPANOLA........................ 38 64 33 72 / 20 5 0 0 SANTA FE........................ 37 60 36 66 / 10 5 0 0 SANTA FE AIRPORT................ 39 63 36 69 / 10 0 0 0 ALBUQUERQUE FOOTHILLS........... 45 65 41 71 / 5 0 0 0 ALBUQUERQUE HEIGHTS............. 46 65 42 72 / 5 0 0 0 ALBUQUERQUE VALLEY.............. 45 67 39 73 / 5 0 0 0 ALBUQUERQUE WEST MESA........... 45 66 41 72 / 5 0 0 0 LOS LUNAS....................... 47 68 40 73 / 0 0 0 0 RIO RANCHO...................... 44 65 41 72 / 5 0 0 0 SOCORRO......................... 48 71 43 75 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 40 61 38 69 / 5 0 0 0 TIJERAS......................... 41 63 40 70 / 5 0 0 0 MORIARTY/ESTANCIA............... 40 62 35 70 / 5 0 0 0 CLINES CORNERS.................. 38 60 38 67 / 10 5 0 0 GRAN QUIVIRA.................... 43 64 38 70 / 5 0 0 0 CARRIZOZO....................... 48 67 42 73 / 10 0 0 0 RUIDOSO......................... 49 62 44 69 / 10 0 0 0 CAPULIN......................... 40 62 37 66 / 40 10 0 0 RATON........................... 37 65 35 70 / 40 10 0 0 SPRINGER........................ 39 66 34 71 / 40 5 0 0 LAS VEGAS....................... 39 62 35 68 / 30 5 0 0 CLAYTON......................... 47 71 44 73 / 60 5 0 0 ROY............................. 45 68 38 70 / 40 5 0 0 CONCHAS......................... 47 73 40 76 / 50 5 0 0 SANTA ROSA...................... 47 71 41 76 / 30 5 0 0 TUCUMCARI....................... 48 73 42 77 / 60 5 0 0 CLOVIS.......................... 52 74 44 75 / 60 5 0 0 PORTALES........................ 52 75 43 76 / 60 5 0 0 FORT SUMNER..................... 50 74 42 77 / 50 5 0 0 ROSWELL......................... 54 81 45 80 / 30 5 0 0 PICACHO......................... 52 73 42 75 / 20 5 0 0 ELK............................. 51 69 43 73 / 10 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ505>508-521-523-524-529. && 11
Hazardous weather outlook, Oct 12, 7:00 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 700 AM MDT FRI OCT 12 2012 NMZ501>540-131200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 700 AM MDT FRI OCT 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM CLAYTON TO ROSWELL THROUGH THIS EVENING. GOLFBALL SIZE HAIL...DAMAGING WINDS NEAR 60 MPH AND A TORNADO OR TWO ARE POSSIBLE. AREAS OF HEAVY RAIN MAY ALSO LEAD TO FLOODING. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTHWEST OF A LINE FROM GALLUP TO DULCE. THE MAIN THREATS IN THIS AREA ARE LOCALLY DAMAGING WINDS AND PERHAPS A TORNADO. STRONG SOUTHWEST WINDS WITH GUSTS UP TO 50 MPH ARE LIKELY ACROSS PORTIONS OF WESTERN AND CENTRAL NEW MEXICO AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 34
In the hours before
Local storm report, Oct 12, 3:31 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT FRI OCT 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL LOS ALAMOS 35.89N 106.31W
10/12/2012 E0.75 INCH LOS ALAMOS NM PUBLIC
&&
EVENT NUMBER ABQ1201313
JFSpecial weather statement, Oct 12, 3:37 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 337 PM MDT FRI OCT 12 2012 NMZ512-514-518-122230- SANTA FE METRO AREA-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 337 PM MDT FRI OCT 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANTA FE AND EXTREME EASTERN SANDOVAL COUNTIES THROUGH 430 PM MDT... AT 336 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM 9 MILES WEST OF SANTA FE...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...SANTA FE...LA BAJADA... TESUQUE...LA CIENEGA...LAMY...LOS CERRILLOS...GALISTEO AND CERRILLOS HILLS STATE PARK. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3570 10574 3534 10592 3550 10632 3584 10613 TIME...MOT...LOC 2136Z 309DEG 10KT 3571 10612 33
Local storm report, Oct 12, 4:48 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 PM MDT FRI OCT 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 12 S SANTA FE 35.50N 105.95W
10/12/2012 M0.88 INCH SANTA FE NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1201314
GUYERSpecial weather statement, Oct 12, 4:50 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 450 PM MDT FRI OCT 12 2012 NMZ512-514-515-518-122315- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANTA FE METRO AREA-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 450 PM MDT FRI OCT 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORA...NORTHWESTERN SAN MIGUEL...EXTREME SOUTHEASTERN RIO ARRIBA AND NORTHEASTERN SANTA FE COUNTIES THROUGH 515 PM MDT... AT 448 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM 6 MILES WEST OF GLORIETA...OR ABOUT 8 MILES SOUTHEAST OF SANTA FE...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...SANTA FE...GLORIETA...HYDE MEMORIAL STATE PARK...TERERRO...COWLES AND GASCON. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3607 10571 3589 10537 3543 10583 3552 10605 TIME...MOT...LOC 2250Z 213DEG 34KT 3560 10587 33
Local storm report, Oct 12, 4:59 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
459 PM MDT FRI OCT 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 WSW GLORIETA 35.56N 105.84W
10/12/2012 M1.25 INCH SANTA FE NM TRAINED SPOTTER
RANCHEROS CAMPGROUND
&&
EVENT NUMBER ABQ1201315
GUYERLocal storm report, Oct 12, 5:00 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 PM MDT FRI OCT 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 NNW LAMY 35.54N 105.90W
10/12/2012 E0.88 INCH SANTA FE NM COCORAHS
&&
EVENT NUMBER ABQ1201316
JFThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 12:44 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 61 min |
| Oct 12, 1:42 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 33 min |
| Oct 12, 1:55 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 49 min |
| Oct 12, 3:01 AM MDT | Special Weather Statement | ABQ | Chaves | 59 min |
| Oct 12, 3:02 AM MDT | Areal Flood Advisory | ABQ | Chaves | 118 min |
| Oct 12, 3:18 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 57 min |
| Oct 12, 3:25 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 65 min |
| Oct 12, 4:05 AM MDT | Wind Advisory | ABQ | 14 hr | |
| Oct 12, 5:46 AM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 119 min |
| Oct 12, 12:58 PM MDT | Special Weather Statement | ABQ | Sandoval | 47 min |
| Oct 12, 2:30 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 2 hr |
| Oct 12, 2:33 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe, Taos | 27 min |
| Oct 12, 3:37 PM MDT | Special Weather Statement | ABQ | Santa Fe | 53 min |
| Oct 12, 4:50 PM MDT | Special Weather Statement | ABQ | Santa Fe | 25 min |
| Oct 12, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, Rio Arriba, San Miguel, Santa Fe, Taos | 45 min |
| Oct 12, 5:14 PM MDT | Tornado Warning | ABQ | Mora, San Miguel, Santa Fe | 31 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.